Vasculitis UK
5,768 members5,180 posts

Heat surges?

So I have asked both my GP and my rheumatologist if my crazy heat surges are related to egpa and I just get the blank stare. Apparently they have never heard of such a thing. My GP says my extreme muscle cramps are anxiety. My rheumatologist says my fatigue may be caused by my prediabetes but my GP says that's rediculous because I certainly don't have prediabetes. my rheumatologist is very nice. My GP not as nice as she used to be. She is likely sick of hearing my latest complaint... so am I. My head feels sooooowrong. How do I explain that? For no reason that I am aware of the room will start to spin and I have to sit before I fall. I can't ask for another brain scan. I've had seriously about 15 or more scans since this all started. Here is what I need to know:

Does egpa cause cramps in lungs, legs, lower back and all sorts of other places,

Does egpa cause you to hear and feel your own heartbeat loudly,

Does egpa make you stutter when you say words starting with s,

Does egpa make your head spin in a crowd,

How does egpa ruin your brain? Do the high eucinophils plug things up or are the veins inflamed or what and how can we know if it's back without doing brain scans every time I get a headache,

Does egpa do something that feels like your body is turning into tight elastic bands?

And I didn't even know how lucky I was before I had all this

Thanks cathy

20 Replies
oldestnewest

I have been noticing unbelievable heat surges, too - like when I used to have hot flashes back in the day. I thought maybe it is due to the Prednisone.

Reply

Hi Patti

No. for me it started long long before I started prednizine. All doctors I have asked about it just brush it off as menopause. I'm 60 so menopause happened quite a long time ago and these hot and then cold surges have been going strong for over ten years. My friends have nothing like it and they have all had menopause . It's frustrating. But then what did I expect. My doctor has brushed off my every symptom as either menopause or anxiety...i get mad thinking about it. Anyway, enough of that. I really don't know what the heck is happening but I get so hot that my husband tells me to stop it because I keep fogging up the car. Man! Then I start sweating and it feels like when we were kids sleeping outside in the tent and you wake up sweltering in the heat of the closed up canvas tent and can't breath like you r covered in plastic wrap. Yep it's bad.

Sighhhh cathy

Reply

I wirk in a suite of offices and I get so hot I think someone turned up the heat but in half an hr I can be too cool . Really bad at night even cold nights. That must be what they mean by night sweats being a symptom. I am 63.

Reply

Patti

Yes it must be. We live in cold Canada and I have to rip the covers off all night long!

Reply

My doc told me some ppl sweat for years and some don't we r all different. If you are on opiates they can make you sweat and steroids do. I'm sweating because just found out have bone infection! horrid isnt it?

Reply

Omg yes it is horrid

Reply

So much sympathy for you - I’m from the cold east of England and we have snow at the moment but even so I was throwing off the bedclothes last night as usual. And marching round the bathroom (swearing, it’s the only relief I’ve know!) as the dreaded cramps hit yet again. Like you, my GP treated my symptoms as a long drawn out menopause until forced to reconsider. The whole practice is now very supportive, but I just keep asking questions that they can’t answer.....the cramps, sweating, itchy ankles etc are in that category.

Things have got a lot better now that I’m on a settled treatment, but I had to be patient for a long time before things really started to improve..... and I no longer fog my glasses up so often that it makes reading difficult!

I don’t have the same sort of Vasculitis as you, so can’t answer your other questions, but am sending you cool thoughts and good wishes for your treatment.

Reply

Hi,

I totally understand where you are coming from (heat surges). Even in this cold weather I get so hot, sweat runs down my face; I can’t bear to have my hair down around my neck. It’s all probably related to the medication, but it’s not something which gets much sympathy so I don’t bother mentioning it.

In regards to how your head feels, I also have similar feelings it’s hard to fully explain, but I just don’t feel like I use to. I can’t concentrate very well, I find reading very difficult and my heads feels woolly all the time. I really struggle with stressful situations, it’s like I’ve lost my coping mechanisms. I haven’t said anything because I feel silly and what do they do? I wonder if damage was done when I was really bad and my head was full with blood from the sinusitis. All I know is this disease affects people in different ways and I think it’s the left over things, from either the drugs or the damage are the hardest to deal with and understand; or get understanding about. So my sympathies are with you. You are right about you didn’t realise how lucky you were before GPA, Simple things like walking, driving, cleaning my house, ironing, working, reading are all beyond me now - it’s horrible!

For the heat surges carry a hand held fan, I’ve found that useful. The head stuff I don’t know what to suggest, just that there are others who understand what you are going through. Take care and best wishes.

1 like
Reply

My sympathy is with all of you. I have MPA et al. and I am very well treated at Addenbrookes in Cambridge but I feel, like Tbrz and others that I so miss the ordinary part of my life, the simple things you describe and the inability to concentrate or read. I think we are stuck with it. It is comforting to know one is not alone and after all, there are far worse diseases but just sometimes I do regret my earlier life and the simple pleasures which I miss. Chins up I think is all we can try to do.

1 like
Reply

Almost all autoimmune disorders are associated with hot flushes/sweats - for the older ones amongst us similar to those of the menopause. They do feel like surges of heat and even the rest of the time you feel the room is quite warm enough/too warm while everyone else is putting on an extra sweater!

And - just to add to the fun - hot sweats can be a side effect of pred, mostly higher doses but also at lower ones for some people.

3 likes
Reply

I agree, i get my "sweats" in the night. I wake up thinking i am having a bath as the sweat is all round my neck i am literally "wringing wet". I just have to take the duvet down a bit then i wake up cold put the duvet up a few hours later wringing wet again....repeat during the night no wonder i am tired when i get up in the morning. It doesn't happen like this every night but, at least once a night and i am now only on 5mg LOL

1 like
Reply

Night sweats can be typical of vascilitis speak to someone on the helpline as your symptoms sound like your vasculitis. Check that your consultant is really experienced in this area.

Reply

What is the help line?

Reply

The main difference I found is that hot flushes for the menopause felt like I was being filled with hot water, working from my feet up. GPA/pred hot flushes start at the top of my head & go down to my neck. The hot water was my friend until I got GPA: I don't need it any more. Hope you get specialist help: sounds like you could do with a Vasculitis specialist.

Reply

Google vasculitis uk helpline. You can phone and speak to a volunteer advisor with considerable experience in vasculitis.

Reply

Thank you. I am in Canada so maybe we have one here. I haven't heard of that but I haven't liked

Thanks.

Cathy

Reply

I haven't looked lol

Reply

I too have had night sweats before starting treatment. I don't tend to get them so much any more. I still have other symptoms which still persist after my Vasculitis diagnosis. I know what you mean about Drs, GPs not being very understanding. I was once explaining to my consultant that I had brain fog and he looked at me like I was talking gibberish. Good luck with everything. 😊

Reply

I get the same problem! Can be unbearable at night. I assume its the medication.

Reply

I I also get the heat thing. Ah, mine is a little different. I feel the warm heat for a brief moment when there isn't any source of heat.

Are you on immunosuppressant, female and over a certain age group?

Have you checked the side effects? If not, it's worth looking into.

Reply

You may also like...